MAUDE Adverse Event Report: AESCULAP AG KERRISON 15MM NOIR 130DEG UP 200MM 2MM; PUNCH, SURGICAL

AESCULAP AG KERRISON 15MM NOIR 130DEG UP 200MM 2MM; PUNCH, SURGICAL
Model Number FK970B
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap inc.That a kerrison 15mm noir 130deg up 200mm 2mm (material # fk970b) was used during a procedure performed on (b)(6) 2023.According to the complainant, the device became stuck after taking a bone bite.Reportedly, the physician encountered physical resistance while attempting to actuate the handle, which required him to use two (2) hands to forcibly release and retrieve the bone specimen.Prior to taking the bite, the handle functioned properly with smooth actuation noted.However, after taking the bone bite, the device jammed.Additional medical intervention was necessary to retrieve the dislodged bone fragment.The complaint device has been returned to the manufacturer for evaluation.No patient complications were reported as a result of this event.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: we received five bone stamps for examination, one had the tip bent upwards.Investigation result: the function test with an empty bone punch was positive for all of them - this means that the bone punches could be operated without problems and the upper slide moved back into its original position.The cutting test also complied with the specifications of the test plan, with the exception of the tool with the bent-up tip, which also did not jam.Conclusion root cause analysis description root cause: the error regarding the customer complaint cannot be confirmed - the bone punches are working according to the specification.Please pay attention to the ifu (fig.4).We can exclude a production-related cause based on the current analysis results.Details on root cause: n/a.Device history record review results of review device history records (dhr): the device quality and manufacturing history records (dhr) have been checked for this product and found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.
 
Event or Problem Description
Investigation complete.

Brand Name
KERRISON 15MM NOIR 130DEG UP 200MM 2MM
Common Device Name
PUNCH, SURGICAL
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key17119811
Report Number2916714-2023-00074
Device Sequence Number17790481
Product Code LRY
UDI-Device Identifier04046963166571
UDI-Public4046963166571
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
Report Date (Section F) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFK970B
Device Catalogue NumberFK970B
Device Lot Number4513792617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/15/2023
Event Location Hospital
Date Report to Manufacturer05/15/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date08/02/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA05/15/2023